IMAJ | volume 24
Journal 10, October 2022
High degree atrio-ventricular block following COVID-19 vaccination
1 Medicine C, Sanz Medical Center–Laniado Hospital, Netanya, Israel
2 Cardiology, Sanz Medical Center–Laniado Hospital, Netanya, Israel
3 Rheumatology Unit, Sanz Medical Center–Laniado Hospital, Netanya, Israel
4 Rheumatology Clinic, Nazareth Hospital, Nazareth, Israel
The coronavirus disease 2019 (COVID-19) pandemic has resulted in more than four million deaths globally. In addition to the lower respiratory system, a wide range of major organ injuries have been reported among patients infected with COVID-19. These injuries include cardiac involvement. The spectrum of cardiac manifestations includes cardiac injury, heart failure, cardiogenic shock, acute coronary syndrome, myocarditis, tachyarrhythmias, and bradyarrhythmia . Different degrees of atrioventricular blocks have been reported .
The pathogenesis of these complications is not fully understood. Differentmechanisms are proposed, including direct myocyte injury, interstitial inflammation and fibrosis, cytokine storm, plaque destabilization, and and/or hypoxia . Many countries have worked toward mass vaccination using the Pfizer BioNTech (BNT162b2) COVID-19 vaccine, including Israel. We report a case of high degree atrioventricular block (AVB) following vaccination with the COVID-19 BNT162b2 vaccine.